It is possible to take too much Alupent. Overdose symptoms may include seizures, an irregular heart rhythm, and insomnia. Some of the more serious symptoms of an Alupent overdose could even include cardiac arrest or loss of life. Treatment for an Alupent overdose usually involves supportive care, which can include administering fluids through an intravenous line or using medications that can reverse the effects of Alupent.
An Overview of Alupent Overdose
Alupent is no longer available in the United States. The manufacturer of this medication decided to stop making it in order to comply with regulations concerning chlorofluorocarbons (CFCs), chemicals that may deplete the ozone layer. Alupent was rarely used anymore; had it been more popular, the manufacturer probably would have chosen to reformulate the drug without CFCs, instead of just discontinuing it.
Alupent® (metaproterenol sulfate) is a prescription medication used to treat asthma and other similar lung problems. The effects of an Alupent overdose will vary depending on a number of factors, including how much Alupent was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Alupent, seek medical attention immediately.
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- An irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.